MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is anticipating the return of the device for evaluation but has not received it at this time.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly fibrous lesion in the mid peroneal artery using a contralateral approach.The physician chose to use a spectranetics turbo elite laser atherectomy catheter.It was reported that during pullback, with the turbo elite device lasing, the device's distal radiopaque marker band detached from the device within the patient.It was reported that the physician was not lasing in the presence of contrast medium, and the device was flushed per the spectranetics instructions for use (ifu).The physician used a medtronic balloon to successfully remove the marker band from the patient.The procedure was completed with no reported patient harm.The manufacturer is anticipating return of the turbo elite device for evaluation, but has not yet received it.
 
Additional Manufacturer Narrative
D10): device was returned to the manufacturer on 09 mar 2021.H3): device was evaluated by manufacturer; device evaluation in narrative below.H6): method, results and conclusions codes populated within their respective sections now that device has been evaluated.H6): correction: in addition, this supplemental report is to clarify that the mdr submitted is not the subject of an approved exemption and therefore number ¿5645646¿ included in the ¿exemption number¿ field was submitted in error.This exemption number has now been removed.Device evaluation: the device was returned and investigated by a cross functional team on 11 march 2021.The team determined the cause of the event was due to due a circumferential void located at the locking feature of the device's distal band.This void prevented the epoxy from locking the distal marker band into place which allowed the band to become detached during the procedure.The was no additional damage identified to the device.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11416346
Report Number1721279-2021-00026
Device Sequence Number3382383
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)221215(10)FAZ20L18A
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Exemption Number5645646
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2022
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ20L18A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 0.014 GUIDE WIRE; MEDTRONIC BALLOON; SPECTRANETICS CVX-300 EXCIMER LASER; TERUMO 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;